Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Aug 1, 2021, 9:47 PM MST. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 9:47 PM MST (04:47 UTC)
- Expired
- Aug 1, 2021, 10:15 PM MST
- In force
- 28 min
- Issued by
- NWS Flagstaff, AZ
The radar
The Cedar City radar (KICX), 182 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 916 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
401 WWUS85 KFGZ 020447 SPSFGZ Special Weather Statement National Weather Service Flagstaff AZ 1047 PM MDT Sun Aug 1 2021 AZZ009-020515- Northeast Plateaus and Mesas Hwy 264 Northward- 1047 PM MDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR COCONINO COUNTY UNTIL 1115 PM MDT... At 1045 PM MDT, Doppler radar was tracking a strong thunderstorm over Cedar Ridge, or 22 miles northwest of Tuba City. This storm was nearly stationary. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Cedar Ridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to ponding on roads or localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3631 11154 3643 11162 3653 11141 3634 11129 TIME...MOT...LOC 0445Z 246DEG 4KT 3638 11149 $$ DB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 1, 9:02 PM MST, 45 minutes earlier.
Area forecast discussion, Aug 1, 9:02 PM MST, 45 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 902 PM MST Sun Aug 1 2021 .SYNOPSIS...Expect decreasing thunderstorm chances Monday with a drying and warming trend in store Tuesday through Thursday as high pressure strengthens over the area. && .UPDATE...Much of the activity from this afternoon has diminished. With the exception of a few remaining showers and thunderstorms mainly north and east of Flagstaff. Expect any remaining activity to diminish after midnight. Showers and thunderstorms redevelop again Monday afternoon, a bit more isolated in nature than we've seen the last couple of days. Forecast remains on track and largely unchanged, aside from minor tweaks to overnight PoPs for current radar trends. && .PREV DISCUSSION /223 PM MST/...Scattered thunderstorms have developed this afternoon. The most pronounced activity has been across eastern Coconino, Navajo and Apache Counties with lesser activity to the west. A few of the stronger storms have been producing heavy rainfall and gusty outflow winds. Locally heavy rain and training storms leading to flash flooding will again be the main concern today. Scattered storms will continue over Navajo and Apache counties this evening before ending overnight. A downturn in thunderstorms is still expected to begin on Monday as strong high pressure over the Rocky Mountains builds westward and over the southwestern states. This will lead to a drier northwest flow over Arizona Monday, causing thunderstorm chances to retreat to the east. We'll still see isolated to scattered activity, but much less than the past several days. Lightning, gusty winds and locally heavy rain will be the main storm threats. Thunderstorm chances will continue the downward trend through the middle of the week with only isolated activity expected Tuesday through Thursday. In addition, the building high pressure and much more daytime sun will allow temperatures to rise above average. The lower elevations of the Grand Canyon will near heat warning criteria of 110F by Wednesday/Thursday. The high pressure ridge axis is forecast to slide east of Arizona on Friday opening the door again to a northward push of monsoon moisture. Operational and ensemble models are in agreement with the return of moisture and thunderstorm chances Friday through next weekend. && .AVIATION...For the 06Z package...Mainly VFR conditions will prevail. Isolated to scattered showers and thunderstorms develop after 18Z Mon, then diminishing after 03Z. Periods of MVFR/IFR conditions and gusty, erratic winds will occur in and around thunderstorms. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered thunderstorms with locally heavy rain will continue this evening. Look for decreasing thunderstorm chances Monday and Tuesday with a drying and warming trend. Wednesday through Friday...Warm and mainly dry conditions continue through midweek with light winds. Moisture and storm chances return Friday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Humphreys/MCT AVIATION...Humphreys FIRE WEATHER...MCT For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Aug 1, 6:29 PM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
629 PM MST SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM FLASH FLOOD VERNON 34.25N 109.69W
08/01/2021 APACHE AZ EMERGENCY MNGR
SUBSTANTIAL FLOODING WITHIN VERNON. CR 3131,
3137, AND 3187 IMPASSABLE. REPORT AND PHOTOS
FROM APACHE COUNTY EM FACEBOOK PAGE.
&&Local storm report, Aug 1, 7:13 PM MST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
713 PM MST SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLASH FLOOD POLACCA 35.84N 110.37W
08/01/2021 NAVAJO AZ LAW ENFORCEMENT
WATER AND DEBRIS FLOWING OVER ROADWAY.
&&Local storm report, Aug 1, 8:20 PM MST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
820 PM MST SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD 1 W PAYSON 34.25N 111.35W
08/01/2021 GILA AZ TRAINED SPOTTER
19 INCH RISE ON NEARBY CREEK.
&&Local storm report, Aug 1, 8:35 PM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
835 PM MST SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM FLASH FLOOD 9 SE CARRIZO 33.91N 110.16W
08/01/2021 GILA AZ PUBLIC
VIDEO OF SIGNIFICANT RISE WITH WATER FLOWING
THROUGH WASH.
&&Local storm report, Aug 1, 8:45 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
845 PM MST SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 2 SSW GREASEWOOD SPRING 35.51N 109.86W
08/01/2021 NAVAJO AZ PUBLIC
VIDEO OF WATER WITH SIGNIFICANT RISE ON
WASH.
&&Special weather statement, Aug 1, 9:47 PM MST, 0 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 1047 PM MDT Sun Aug 1 2021 AZZ009-020515- Northeast Plateaus and Mesas Hwy 264 Northward- 1047 PM MDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR COCONINO COUNTY UNTIL 1115 PM MDT... At 1045 PM MDT, Doppler radar was tracking a strong thunderstorm over Cedar Ridge, or 22 miles northwest of Tuba City. This storm was nearly stationary. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Cedar Ridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to ponding on roads or localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3631 11154 3643 11162 3653 11141 3634 11129 TIME...MOT...LOC 0445Z 246DEG 4KT 3638 11149 DB
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:05 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 1, 5:11 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 49 min |
| Aug 1, 5:22 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 1, 5:28 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 5 hr |
| Aug 1, 5:49 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 1, 5:49 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 3 hr |
| Aug 1, 6:04 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 1, 6:20 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 3 hr |
| Aug 1, 7:55 PM MST | Flash Flood Warning | FGZ | Gila | 2 hr |
| Aug 1, 8:26 PM MST | Flash Flood Warning | FGZ | Gila | 115 min |
| Aug 1, 8:59 PM MST | Flash Flood Warning | FGZ | Gila | 85 min |
| Aug 2, 1:59 PM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Aug 2, 2:23 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 22 min |
| Aug 2, 2:44 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 31 min |
| Aug 2, 4:06 PM MST | Special Weather Statement | FGZ | Apache | 39 min |
| Aug 2, 4:14 PM MST | Special Weather Statement | FGZ | 31 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.